This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Serious. These medicines may interact and cause very harmful effects. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
When these two medicines are taken together, your body may not process isoniazid properly.
What might happen:
Toxic chemicals in your blood that are created from isoniazid may cause damage to your liver.
What you should do about this interaction:
Contact your doctor if you experience yellowing of the skin or eyes, dark urine or pale stools, or unusual fatigue. This interaction may be worse if your body processes medicines slowly or if you have liver problems.Your healthcare professionals (e.g. doctor or pharmacist) may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Venho VM, Koskinen R. The effect of pyrazinamide, rifampicin and cycloserine on the blood levels and urinary excretion of isoniazid. Ann Clin Res 1971 Oct;3(5):277-80.
2.Llorens J, Serrano RJ, Sanchez R. Pharmacodynamic interference between rifampicin and isoniazid. Chemotherapy 1978;24(2):97-103.